Alert archive / Florida / River Flood Warnings in 2016
River Flood Warning 19, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Feb 24, 2016, 5:41 AM CST for Walton County, Florida. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2016, 5:41 AM CST (11:41 UTC)
- Expired
- Feb 25, 2016, 6:40 AM CST
- In force
- 25 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 45 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Shoal River near Mossy Head (CR 1087) (MHDF1). The gauge peaked at 17.89 ft at Feb 24, 2016, 2:00 PM CST.
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02368500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
128 WGUS42 KTAE 241141 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 641 AM EST WED FEB 24 2016 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Florida... Shoal River near Mossy Head (CR 1087) affecting Walton County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-250226- /O.NEW.KTAE.FL.W.0019.160224T1141Z-160225T0226Z/ /MHDF1.1.ER.160224T1123Z.160224T1400Z.160224T2026Z.NO/ 541 AM CST WED FEB 24 2016 The National Weather Service in Tallahassee has issued a * Flood Warning for the Shoal River near Mossy Head (CR 1087). * From early this morning until further notice. * At 5:30 AM Wednesday the stage was 14.1 feet. * Minor flooding is occurring and forecast to continue. * Flood stage is 14.0 feet. * Forecast: The river will continue rising to near 15.2 feet by later this morning. * Impact: At 14.0 feet: Water begins to overflow into wooded areas along the river from New Harmony Road westward to Laird Road. && LAT...LON 3076 8639 3077 8631 3077 8619 3080 8620 3082 8630 3082 8639 $$
4 follow-up statements
201 WGUS42 KTAE 241437 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 937 AM EST WED FEB 24 2016 ...Observed Flooding Changed from Minor to Moderate Severity for the following rivers in Florida... Shoal River near Mossy Head (CR 1087) affecting Walton County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-250226- /O.CON.KTAE.FL.W.0019.000000T0000Z-160225T0226Z/ /MHDF1.2.ER.160224T1123Z.160224T1430Z.160224T2026Z.NO/ 837 AM CST WED FEB 24 2016 ...Observed flooding increased from Minor to Moderate severity... The Flood Warning continues for the Shoal River near Mossy Head (CR 1087). * Until this evening. * At 8:30 AM Wednesday the stage was 16.3 feet. * Moderate flooding is occurring. * Flood stage is 14.0 feet. * Forecast: The river will continue to rise to 17.3 feet then fall to below flood stage this evening. * Impact: At 16.0 feet: The Hinote Road Bridge begins to flood. The road is subject to closure. && LAT...LON 3076 8639 3077 8631 3077 8619 3080 8620 3082 8630 3082 8639 $$
581 WGUS82 KTAE 241835 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 135 PM EST WED FEB 24 2016 ...The Flood Warning continues for the following rivers in Florida... Shoal River near Mossy Head (CR 1087) affecting Walton County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-251435- /O.EXT.KTAE.FL.W.0019.000000T0000Z-160225T1435Z/ /MHDF1.2.ER.160224T1123Z.160224T2000Z.160225T0835Z.NO/ 1235 PM CST WED FEB 24 2016 ...Flood Warning extended until Thursday morning...The Flood Warning continues for the Shoal River near Mossy Head (CR 1087). * Until Thursday morning. * At 12:30 PM Wednesday the stage was 17.7 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Flood stage is 14.0 feet. * Forecast: The river will continue rising to near 18.0 feet by this afternoon. The river will fall below flood stage after midnight tomorrow. && LAT...LON 3076 8639 3077 8631 3077 8619 3080 8620 3082 8630 3082 8639 $$
210 WGUS82 KTAE 250121 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 821 PM EST WED FEB 24 2016 ...The Flood Warning continues for the following rivers in Florida... Shoal River near Mossy Head (CR 1087) affecting Walton County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-251435- /O.CON.KTAE.FL.W.0019.000000T0000Z-160225T1435Z/ /MHDF1.2.ER.160224T1123Z.160224T2000Z.160225T0835Z.NO/ 721 PM CST WED FEB 24 2016 The Flood Warning continues for the Shoal River near Mossy Head (CR 1087). * Until Thursday morning. * At 6:30 PM Wednesday the stage was 17.2 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Flood stage is 14.0 feet. * Forecast: The river will continue to fall to below flood stage by after midnight tomorrow. * Impact: At 16.0 feet: The Hinote Road Bridge begins to flood. The road is subject to closure. && LAT...LON 3076 8639 3077 8631 3077 8619 3080 8620 3082 8630 3082 8639 $$
375 WGUS82 KTAE 251240 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 740 AM EST THU FEB 25 2016 ...The Flood Warning is cancelled for the following rivers in Florida... Shoal River near Mossy Head (CR 1087) affecting Walton County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-251310- /O.CAN.KTAE.FL.W.0019.000000T0000Z-160225T1435Z/ /MHDF1.2.ER.160224T1123Z.160224T2000Z.160225T1145Z.NO/ 640 AM CST THU FEB 25 2016 The Flood Warning is cancelled for the Shoal River near Mossy Head (CR 1087). * At 6:30 AM Thursday the stage was 13.8 feet. * Fell below flood stage at 5:45 AM Thursday. * Flood stage is 14.0 feet. * Forecast: The river will continue to fall. * Impact: At 14.0 feet: Water begins to overflow into wooded areas along the river from New Harmony Road westward to Laird Road. && LAT...LON 3076 8639 3077 8631 3077 8619 3080 8620 3082 8630 3082 8639 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Feb 24, 5:27 AM CST, 14 minutes earlier.
Area forecast discussion, Feb 24, 5:27 AM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
627 AM EST WED FEB 24 2016
.Aviation...
[Through 12Z Thursday]...
MVFR CIGs will become VFR by late morning. Strong southwesterly
winds will become westerly after the cold front passes. Sustained
winds will be in the 20 to 25 knot range today. Gusts will likely
be in the 30 to 35 knot range today.
&&
.Prev Discussion [435 AM EST]...
.Near Term [Through Today]...
A line of severe thunderstorms is currently moving through the
region. A tornado watch remains in effect until 6am EST for most
counties east of the Chattahoochee/Apalachicola Rivers. This line
does have a history of producing damaging winds and tornadoes. This
line will be mostly out of the region by sunrise. A few showers are
possible this morning behind the main line of thunderstorms. The
associated cold front is currently over Mississippi and will move
through the region late this morning. A Wind Advisory is in effect
until this evening. Winds today will be strong and gusty with
sustained winds around 25 to 28 mph and gusts of 40 mph.
Temperatures will be cooler today once the cold front passes. Highs
today will be in the 60s.
.Short Term [Tonight Through Friday]...
Expect cooler and drier conditions for Thursday and Friday with
POPs near zero. Highs will be in the lower 60s. Lows will be in
the 30s.
.Long Term [Friday Night Through Wednesday]...
Throughout the long term, high pressure will dominate the CWA
suppressing rain chances. Until Sunday, the combination of the upper
level trough funneling cooler air to the region and low level high
pressure will keep temperatures fair and cool. Going from Sunday
into Monday, deep level ridging will build and temperatures will
begin to increase into the beginning of the work week.
On Monday, the GFS has a slight chance of a weak frontal boundary
dissipating to the northwest of the area that could potentially
bring rain to SE AL. However, being this far out in the forecast and
the rain only present in one model, will wait for later model runs
to confirm it.
.Marine...
A Gale Warning is in effect until late Wednesday night for all
marine waters. The strong onshore winds ahead of the cold front
will drive the tides higher than normal. The highest tides
(coupled with relatively high astronomical tides) will be in the 3
to 4 feet range at the time of high tide this morning, along the
coast east of Apalachicola. This is not quite high enough to
warrant a Coastal Flood advisory. Winds and seas will be slow to
subside and may see advisory level conditions from Wednesday night
through Thursday night.
.Fire Weather...
After a wetting rain this morning, drier air will be moving in today
behind a cold front. RH values will stay above critical thresholds
today, but will be very low tomorrow. Dispersion indices will be
high today due to strong gusty winds. A Wind Advisory is in effect
until this evening with sustained winds of 25 mph and gusts of 40
mph.
.Hydrology...
The Pea and Choctawhatchee Rivers are on the rise. The
Choctawhatchee at Caryville is predicted to reach flood stage by
Thursday night. The Apalachicola River at Blountstown is holding
steady at 14.7 feet and it not expected to reach flood stage but
will be closely monitored.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 67 39 62 35 61 / 10 0 0 0 0
Panama City 63 42 60 38 57 / 10 0 0 0 0
Dothan 60 38 60 34 58 / 10 0 0 0 0
Albany 65 38 59 32 58 / 10 0 0 0 0
Valdosta 71 40 62 35 60 / 20 0 0 0 0
Cross City 71 41 63 34 61 / 70 0 0 0 0
Apalachicola 67 43 60 38 58 / 10 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 6 PM EST /5 PM CST/ this evening FOR Calhoun-
Central Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-
Coastal Gulf-Coastal Jefferson-Coastal Taylor-Coastal
Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-Inland
Wakulla-Jackson-Lafayette-Leon-Liberty-Madison-North Walton-
South Walton-Washington.
High Rip Current Risk through this evening FOR Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 4 AM EST /3 AM CST/ Thursday FOR
Coastal Bay-Coastal Gulf-South Walton.
GA...Wind Advisory until 6 PM EST this evening FOR Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...Wind Advisory until 5 PM CST this afternoon FOR Coffee-Dale-
Geneva-Henry-Houston.
GM...Gale Warning until 10 PM EST this evening FOR Apalachee Bay or
Coastal Waters From Keaton Beach to Ochlockonee River Fl
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach out 20 NM-Coastal waters from
Apalachicola to Destin FL out 20 NM-Waters from Suwannee
River to Apalachicola FL from 20 to 60 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...MCDERMOTT
SHORT TERM...BARRY
LONG TERM...BARRY
AVIATION...MCDERMOTT
MARINE...BARRY
FIRE WEATHER...MCDERMOTT
HYDROLOGY...MCDERMOTTIn the hours before
Local storm report, Feb 24, 4:11 AM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
511 AM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 AM TSTM WND DMG 3 S LEE 30.38N 83.30W
02/24/2016 MADISON FL 911 CALL CENTER
TREE DOWN ON I-10 NEAR MILE MARKER 265
&&
DVDLocal storm report, Feb 24, 4:28 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
528 AM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM TSTM WND DMG 2 SSW VALDOSTA 30.83N 83.29W
02/24/2016 LOWNDES GA 911 CALL CENTER
TREE DOWN ON WEST ADAIR STREET
&&
DVDLocal storm report, Feb 24, 4:42 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
542 AM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG CLARKSVILLE 30.44N 85.19W
02/24/2016 CALHOUN FL LAW ENFORCEMENT
SCATTERED TREES AND POWER LINES DOWN THROUGHOUT THE
COUNTY
&&
DVDLocal storm report, Feb 24, 4:53 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
553 AM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM TSTM WND DMG 2 S ESTIFFANULGA 30.28N 85.04W
02/24/2016 LIBERTY FL LAW ENFORCEMENT
ONE REPORT OF TREE DOWN ON COUNTY ROAD 333
&&
DVDLocal storm report, Feb 24, 5:08 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
608 AM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND DMG HARTFORD 31.11N 85.69W
02/23/2016 GENEVA AL PUBLIC
ROOF DAMAGE REPORTED IN HARTFORD
&&
DVDLocal storm report, Feb 24, 5:28 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
628 AM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG 4 N WALKER 31.60N 84.31W
02/24/2016 DOUGHERTY GA 911 CALL CENTER
TREE DOWN ON THE 5400 BLOCK OF OLD DAWSON ROAD
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 8:32 PM CST | Severe Thunderstorm Warning | TAE | Holmes, Walton | 43 min |
| Feb 23, 8:48 PM CST | Tornado Warning | TAE | Walton | 27 min |
| Feb 23, 9:09 PM CST | Severe Thunderstorm Warning | TAE | Holmes, Walton | 51 min |
| Feb 23, 9:50 PM CST | Severe Thunderstorm Warning | TAE | Holmes | 40 min |
| Feb 23, 10:00 PM CST | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 60 min |
| Feb 23, 10:52 PM CST | Severe Thunderstorm Warning | TAE | Bay, Holmes, Jackson, Walton, Washington | 83 min |
| Feb 23, 11:20 PM CST | Special Marine Warning | TAE | 25 min | |
| Feb 23, 11:22 PM CST | Tornado Warning | TAE | Bay | 38 min |
| Feb 23, 11:43 PM CST | Special Marine Warning | TAE | 2 hr | |
| Feb 23, 11:47 PM CST | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gadsden, Gulf, Jackson, Liberty and 1 more | 88 min |
| Feb 24, 12:15 AM CST | Tornado Warning | TAE | Calhoun, Jackson, Liberty | 17 min |
| Feb 24, 12:26 AM CST | Special Marine Warning | TAE | 2 hr | |
| Feb 24, 12:49 AM CST | Severe Thunderstorm Warning | TAE | Calhoun, Franklin, Gadsden, Gulf, Jackson, Leon and 2 more | 86 min |
| Feb 24, 1:28 AM CST | Severe Thunderstorm Warning | TAE | Franklin, Liberty, Wakulla | 62 min |
| Feb 24, 1:33 AM CST | River Flood Warning | TAE | Holmes, Washington | 5 days |
| Feb 24, 2:05 AM CST | Severe Thunderstorm Warning | TAE | Franklin, Gadsden, Jefferson, Leon, Liberty, Wakulla | 55 min |
| Feb 24, 2:30 AM CST | Special Marine Warning | TAE | 2 hr | |
| Feb 24, 2:54 AM CST | Wind Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 14 hr |
| Feb 24, 2:55 AM CST | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Madison, Taylor, Wakulla | 80 min |
| Feb 24, 3:02 AM CST | High Surf Advisory | TAE | Bay, Gulf, Walton | 33 hr |
| Feb 24, 3:42 AM CST | Severe Thunderstorm Warning | TAE | Lafayette, Madison, Taylor | 48 min |
| Feb 24, 4:21 AM CST | Special Marine Warning | TAE | 24 min | |
| Feb 24, 9:04 AM CST | Small Craft Advisory | TAE | 54 hr | |
| Feb 24, 12:35 PM CST | River Flood Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 20 days |
Nearby
River Flood Warnings in Florida, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.